Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 9, 2011, 2:06 PM MDT for Jefferson County, Idaho. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 2:06 PM MDT (20:06 UTC)
- Expired
- Aug 9, 2011, 3:30 PM MDT
- In force
- 84 min
- Issued by
- NWS Pocatello, ID
County Jefferson County, ID
The radar
The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4507 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WWUS85 KPIH 092006
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT TUE AUG 9 2011
IDZ020-092130-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-
206 PM MDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 330 PM MDT
AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CENTRAL INL..MOVING EAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEAST INL...
OSGOOD...
LAT...LON 4328 11220 4328 11237 4347 11301 4384 11284
4381 11202
TIME...MOT...LOC 2006Z 278DEG 17KT 4362 11276
$$
DMHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:01 PM MDT, 5 minutes earlier.
Area forecast discussion, Aug 9, 2:01 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT TUE AUG 9 2011 .DISCUSSION...WEAK UPPER TROUGH SLIPPING THROUGH PANHANDLE ALONG DIVIDE INTO MONTANA THIS AFTERNOON. CONVECTION FIRING IN COMPLEX TERRAIN OVER CENTRAL MTS AND ALONG DIVIDE PER SAT AND RADAR IMAGERY. SOUNDINGS INDICATE DRY LOWER LEVELS FOR POTENTIAL FOR GUSTY WINDS. CONVECTION TO LINGER AND MOVE EAST THROUGH THIS EVENING BUT NOT MUCH EXPECTED PAST MIDNIGHT AS SHORTWAVE WILL BE WELL EAST OF THE REGION BY THEN. A BIT OF MOISTURE MAY LINGER WEDNESDAY AFTERNOON AND EVENING FOR ADDITIONAL CONVECTION ALONG THE DIVIDE AS NEXT PACNW SHORTWAVE TROUGH EJECTS NORTHEAST ACROSS THE PANHANDLE. HAVE KEPT WEAK POPS ALONG NORTHERN BORDER BUT REST OF EASTERN IDAHO SHOULD REMAIN DRY. UPPER RIDGE BUILDS INTO EASTERN IDAHO FOR THURSDAY THROUGH SATURDAY WITH DRY AND WARMING CONDITIONS ACROSS THE FORECAST AREA. MODELS CONTINUE TO TREND WETTER WITH NORTHWARD SURGE OF MONSOONAL MOISTURE BY SUNDAY. CONTINUED TREND OF NUDGING FORECAST POPS UPWARD FOR SUNDAY AND BEYOND. DMH && .AVIATION...DEVELOPMENT IN NORTHERN SNAKE RIVER PLAIN NOT PRODUCING MUCH IF ANY LIGHTNING AT 130 PM. FOR NOW JUST KEPT MENTION OF CB IN TAF SITES WITHOUT ANY TSTMS. CLOSEST THUNDERSTORM ACTIVITY SHOULD BE TO IDA AND MAY NEED TO INCLUDE MORE SO THERE IF ANYWHERE BUT WILL MONITOR CLOSELY. VFR CONDITIONS WILL DOMINATE THROUGH WEDNESDAY. GK && .FIRE WEATHER...BROAD UPPER TROF REMAINS OVER DISTRICT TODAY AND EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAINLY OVER 475...476...477...410 AND 411 THIS EVENING. EXPECT MOST ACTIVITY WEDNESDAY TO BE IN SAME REGION WITH A COLD FRONTAL PASSAGE IN THE EVENING WITH WEAK UPPER TROF. EXPECT BREEZIEST CONDITIONS ON THURSDAY BEHIND COLD FRONT. COOLER THAN NORMAL TEMPERATURES WILL KEEP HUMIDITY VALUES ELEVATED THROUGH FRIDAY WITH DRIER AND WARMER CONDITIONS MOVING IN SATURDAY AND SUNDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 9, 5:15 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 515 AM MDT TUE AUG 9 2011 IDZ017>025-031-032-101115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 515 AM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER THE CENTRAL IDAHO MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THESE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Aug 9, 2:06 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT TUE AUG 9 2011
IDZ020-092130-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-
206 PM MDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 330 PM MDT
AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CENTRAL INL..MOVING EAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEAST INL...
OSGOOD...
LAT...LON 4328 11220 4328 11237 4347 11301 4384 11284
4381 11202
TIME...MOT...LOC 2006Z 278DEG 17KT 4362 11276
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:29 PM MDT | Special Weather Statement | PIH | Bonneville | 46 min |
| Aug 9, 3:45 PM MDT | Special Weather Statement | PIH | Butte | 45 min |
| Aug 9, 4:42 PM MDT | Special Weather Statement | PIH | Fremont | 48 min |
Nearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.